MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER W/ SHERLOCK 3CG TPS STYLET 5F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER W/ SHERLOCK 3CG TPS STYLET 5F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx4333 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (refx4333) have been reported from the same facility.
 
Event or Problem Description
It was reported "we have a picc that we had to exchange because the purple lumen was leaking at the hub when a needleless connector was attached.We tried both baxter and rhymed needleless connectors and no matter how tight we screwed on the needleless connector it was still leaking.(no issues with red lumen) when needleless connector was removed and syringe attached directly to the line there was no leaking.Leaks from hub connection to needleless connector." additional information received 03/24/2022 a detailed description of the event: purple lumen leaking.Vat tightened connector and leaking stopped.What was infusion when the leak was discovered? cpn any patient symptoms related to fluid leak? no was the catheter removed? catheter removed (b)(6)therapy completed was a new catheter placed? no what type of catheter securement was utilized? securacath was there any patient harm reported? no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, leakage was observed at the junction between the purple luer adapter and the syringe.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the cap, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the syringe and resulted in leakage at the interface between the catheter and the cap.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.
 
Event or Problem Description
It was reported "we have a picc that we had to exchange because the purple lumen was leaking at the hub when a needleless connector was attached.We tried both baxter and rymed needleless connectors and no matter how tight we screwed on the needleless connector it was still leaking.(no issues with red lumen) when needleless connector was removed and syringe attached directly to the line there was no leaking.Leaks from hub connection to needleless connector." additional information received 03/24/2022: 2.A detailed description of the event: purple lumen leaking.Vat tightened connector and leaking stopped.3.What was infusion when the leak was discovered? cpn.4.Any patient symptoms related to fluid leak? no.5.Was the catheter removed? catheter removed 2/23 therapy completed was a new catheter placed? no.6.What type of catheter securement was utilized? securacath.7.Was there any patient harm reported? no.

Brand Name
POWERPICC CATHETER W/ SHERLOCK 3CG TPS STYLET 5F DL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14044352
Report Number3006260740-2022-01169
Device Sequence Number5791738
Product Code LJS
UDI-Device Identifier00801741152573
UDI-Public(01)00801741152573
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000820
Device Lot NumberREFX4333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient SexMale
Patient Weight50 KG